It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-12-2009, 05:28 PM   #1
Newbie
(female)
 
Join Date: Mar 2009
Location: maryland
Posts: 1
bukky2000 HB User
why is labetalol increasing my blood pressure?

why is labetalol increasing my blood pressure?my doctor changed me from adalat retard 20 mg daily to labetalol 100mg two times and increased it to 200mg 3 times but my BP has been incredibly high it shot up from 140/80 to 160/170/100. please help me

 
Sponsors Lightbulb
   
Old 03-13-2009, 01:02 PM   #2
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: us
Posts: 1,693
famnd HB User
Re: why is labetalol increasing my blood pressure?

I take 900mg twice a day of labetalol. It needs to be taken with food. The amount of food needs to be relatively consistent. This is because food increases the bioavailibility of Labetalol. This means the without food less labetalol will be absorbed into the blood.

I always have at least 5gm (tsp) of some kind of fat with a meal
so that stomach emptying will be delayed somewhat & more labetalol will be absorbed.

Reasons for increased b/p:

1. Stress until proved otherwise- dropping one med & starting another is always stressful especially when one's b/p is high.

2. rebound hypertension from stopping the old drug

3. drug interactions

4. side effect from the new drug-yes some b/p drugs can cause one's b/p to increase in some people instead of decrease.

You need to get the package insert (info sheet) on the new drug, the old drug, & any other drugs you are taking. Read them to determine the cause of your increased HBP. Fam

 
Sponsors Lightbulb
   
Old 03-13-2009, 02:26 PM   #3
Inactive
(male)
 
Join Date: Sep 2007
Location: US
Posts: 590
Lourage HB User
Re: why is labetalol increasing my blood pressure?

Same thing happened to me, few days after stopping metoprolol and starting labetalolol my BP increased. I too thought it was stress of thinking " this BP med probably wont work" But then again first time i took my Propranolol my BP shot down to around 96/56. So who knows. I was taking 100mg of labetalolol also.

Last edited by Lourage; 03-13-2009 at 02:26 PM.

 
Old 03-14-2009, 11:11 AM   #4
Senior Member
(male)
 
Join Date: Oct 2008
Location: NJ
Posts: 289
stophypertensio HB User
Re: why is labetalol increasing my blood pressure?

give it some time before it can reach its full potential

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lupus and blood pressure spikes when sleeping. Sunsetnan Lupus 121 07-26-2010 08:21 AM
Blips in Blood Pressure Kaycon High & Low Blood Pressure 2 04-20-2010 01:02 PM
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 01:13 PM
Coreg increasing blood pressure temporarily? flowergirl2day High & Low Blood Pressure 3 05-29-2009 07:13 AM
Use of labetalol during pregnancy? milonappa Women's Health 0 11-21-2008 12:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!